Thunderstorm Wind, Morgan
- When
- July 26, 9:23 PM EST
- Where
- Morgan County, Hackney
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.630, -81.680
Trees were blown down across roads.
A thunderstorm, ahead of a summer cold front, pulsed to stronger levels over eastern Morgan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A thunderstorm, ahead of a summer cold front, pulsed to stronger levels over eastern Morgan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 26, 6:39 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK COLD FRONT MOVES THROUGH TONIGHT THEN STALLS TO OUR SOUTH. SLIGHTLY LESS HUMID AIR INCHES SOUTH ON SUNDAY AFTERNOON. THE MORE HUMID AIR CREEPS BACK NORTH AGAIN MONDAY NIGHT AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATED GRIDS AND ZONES TO BETTER FINE TUNE FOR STORMS ENTERING AREA FROM THE W. WATER VAPOR SHOWS VIRTUAL COLLAPSE OF MID LEVEL DRY ZONE THAT ONCE STRETCHED FROM THE MIDDLE ATLANTIC NW TO THE LOWER GREAT LAKES AREA. WITH NW FLOW ALOFT BEHIND AND AHEAD OF A COLD FRONT LOCATED NW OF THE STORMS...AND DEW POINTS IN THE UPPER 60S...EXPECT ACTIVITY TO HOLD TOGETHER WELL INTO THE NT. THIS IS SUPPORTED BY MOST MODELS INCLUDING LOCALLY RUN SHORT RANGE QUITE. LOSS OF HEATING SHOULD EVENTUALLY LEAD TO DEMISE OF STORMS BEFORE DAWN. CONTINUED SCHC POPS THRU SUN IN THE MOUNTAINS AS INSTABILITY REMAINS THERE PENDING PROGRESS OF DRIER AIR BEHIND THE COLD FRONT. WILL LIKELY FINE TUNE FORECAST FURTHER AS THE SUN SETS AFTER FURTHER EVALUATION OF CONVECTION AND ITS PROGRESS. TEMPERATURES AND DEW POINTS APPEARED TO BE ON TRACK THROUGH SUN. LOWS AND HIGHS ARE CLOSE TO THE MET...WHICH CONTINUES TO PERFORM WELL OF LATE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HAVE ANY LEFTOVER SHOWERS EXITING THE MOUNTAINS EARLY SUNDAY EVENING. SLIGHTLY LOWER DEW POINTS IN CONTROL AT 00Z MONDAY WITH FRONTAL ZONE TO OUR SOUTH AND SOUTHWEST. WENT A BIT COOLER IN SE OHIO AND NRN COUNTIES. ALSO ADDED FOG IN EKN-CRW-SRN WV COAL FIELDS LATE. REMOVED POPS FOR MONDAY...WITH DRIER AIR HOLDING ON...BUT LOW LEVEL MOISTURE GRADIENT WILL BE JUST TO OUR SOUTHWEST IN KY. SO HAVE SOME 20-30 POPS MOVING BACK NORTH MONDAY NIGHT. ALSO LOW LEVEL MOISTURE CONVERGENCE EVIDENT AT 850 MB...COVERAGE DIFFICULT TO FIGURE. HARD TO FIGURE MAXIMUM TEMPERATURE ON TUESDAY WITH INCREASE IN CLOUDS AND POSSIBLE SHOWERS...BUT DID INCREASE MAXIMUM TOWARD 90 ARND TRI STATE VCNTY HTS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HAVE FRONTAL ZONE SINKING BACK SE WEDNESDAY NIGHT...SO DRIER AIR TRIES TO MOVE SOUTH AGAIN ON THURSDAY. WILL HOLD ONTO POPS ON THURSDAY SINCE SUMMER FRONTS AT THE END OF JULY HAVE THEIR DIFFICULTIES MOVING THROUGH...IF AT ALL. THINKING HPC FRONT AT 12Z THURSDAY MAY BE TOO FAR SOUTH. DO HAVE DRY POPS FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. HAVE HUMID AIR IN PLACE FOR TUESDAY NIGHT THROUGH WEDNESDAY WITH DEW POINTS IN THE LOWLANDS BREAKING 70. SO WENT HIGHER ON MINIMUM TEMPERATURES TUESDAY NIGHT. ANOTHER HARD MAXIMUM TEMPERATURE TO FIGURE ON WEDNESDAY SINCE CONVECTION COULD BE AT ANY TIME. STILL TOO EARLY FOR ANY LIKELY POPS FOR ANY SPECIFIC TIME WINDOW. HAVE POPS AROUND 40 TO 50 PCT. ANY OF THE THUNDERSTORMS COULD BE A DOWNPOUR DURING TUESDAY INTO EARLY THURSDAY TIME FRAME...BEFORE DRYING LATER THURSDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THUNDERSTORMS MOVING INTO E OH WILL LIKELY IMPACT HTS AND PKB 03-04Z WITH GUSTY WINDS AND IFR CONDITIONS. WITH THE STORMS WEAKENING AS THEY MOVED E OVERNIGHT...CODED UP MVFR SHRA FOR CRW AND CKB AND NOTHING YET FOR EKN AND BKW. OTHERWISE EXPECT NO WORSE THAN MVFR FOG OVERNIGHT...EXCEPT IFR AT EKN. THE STORMS ARE THE RESULT OF A COLD FRONT APPROACHING FROM THE NW. IT WILL MOVE THROUGH LATE OVERNIGHT INTO SUN MORNING...FOLLOWED BY HIGH PRESSURE THAT WILL ALLOW A VFR DAY SUN ONCE ANY FOG OR MIST IS GONE. EXPECT NOTHING MORE THAN ISOLATED AFTERNOON CONVECTION IN THE MOUNTAINS. SUN NT WILL START VFR...BUT FOG WILL BEGIN TO FORM BY THE END OF THE TAF PERIOD...06Z MON. AVIATION OUTLOOK /AFTER 00Z MONDAY/...LIFR CONDITIONS IN FOG LIKELY MOST SITES MON MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...TRM SHORT TERM...KTB LONG TERM...KTB AVIATION...TRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EDT SAT JUL 26 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 322 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 917 PM EDT SAT JUL 26 2008 OHZ075-270145- ATHENS- 917 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT ATHENS COUNTY... AT 914 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTHWEST OF ATHENS...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ATHENS AROUND 925 PM AND STROUDS RUN STATE PARK AROUND 935 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 29
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 938 PM EDT SAT JUL 26 2008 OHZ067-076-270215- MORGAN-WASHINGTON- 938 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND SOUTHERN MORGAN COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 6 MILES NORTHWEST OF CHESTERHILL... MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESTERHILL AROUND 945 PM...STOCKPORT AROUND 950 PM...HACKNEY AROUND 1000 PM...BEVERLY AROUND 1005 PM AND LOWELL AROUND 1015 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1015 PM EDT SAT JUL 26 2008 OHZ067-076-270245- MORGAN-WASHINGTON- 1015 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MORGAN AND NORTH CENTRAL WASHINGTON COUNTIES... AT 1011 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES NORTHWEST OF BEVERLY...MOVING EAST AT 29 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LOWELL AROUND 1030 PM AND LOWER SALEM AROUND 1040 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The Charleston,WV radar (KRLX), 147 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116245.